Hail, Henderson
- When
- March 13, 1:22 PM CST to 1:30 PM CST
- Where
- Henderson County, 1 mi S of Lexington
- Measured
- 1.75 in hail
- Property damage
- $860
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.633, -88.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 10:17 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1017 AM CST MON MAR 13 2006 .UPDATE... UPDATED FORECAST FOR EXPIRATION OF TORNADO WATCH 84...AND WILL NEED TO UPDATE AGAIN AT 17Z FOR THUNDERSTORM WATCH 86. COLD FRONT AND DRIER AIR APPROACHING MISSISSIPPI RIVER AT 16Z...WITH CONVECTION OUT IN FRONT OF IT. STORMS HAVE REMAINED WEAK THIS MORNING. SOME CONCERN THAT STORMS COULD RESTRENGTHEN...MAINLY OVER NORTHEAST MISSISSIPPI...AS 12Z NAM SHOWS CAPES NEAR 2000 AHEAD OF FRONT AND LIFTED INDICES AROUND -5. ANY SEVERE WEATHER WOULD LIKELY BE WIND/HAIL...AS FLOW BECOMING UNIDIRECTIONAL. WILL NEED TO FINE TUNE TEMPERATURES WITH NEXT UPDATE. && .PREV DISCUSSION... (ISSUED 310 AM CST MON MAR 13 2006) DISCUSSION... A DRY LINE WILL MOVE THROUGH THE FORECAST AREA TODAY. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MID SOUTH AHEAD OF THE DRY LINE FROM AROUND 4 AM CST IN NORTHEAST ARKANSAS TO MID AFTERNOON IN NORTHEAST MISSISSIPPI. THIS LINE WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE REFERENCE SPC WATCH BOXES AND WARNINGS FROM THIS FORECAST OFFICE AS THE SITUATION DEVELOPS. A MUCH COLDER AIRMASS MOVES INTO THE MID SOUTH THIS WEEK PER THE 00Z GFS. AFTER RECORD WARMTH THIS WEEKEND...TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL DURING THE FORECAST PERIOD. THE 00Z GFS DOES NOT BRING ANY MAJOR WEATHER SYSTEMS INTO THE MID SOUTH DURING THE WEEK. THE NEXT CHANCE FOR PRECIPITATION IS WEDNESDAY NIGHT AND THURSDAY WITH A WARM FRONT. THE NEXT EVENT AFTER THAT FRONT IS A DAY 7 (SUNDAY) SYSTEM WHICH COULD PRODUCE A COOL AND WET WEATHER SCENARIO. THERE IS PLENTY OF TIME FOR THE MODELS TO GET A BETTER HANDLE ON THIS POSSIBLE SCENARIO. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER/RJO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 252 PM CST SUN MAR 12 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-132300- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 252 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TONIGHT WEST OF THE MISSISSIPPI RIVER. THIS INCLUDES JONESBORO ARKANSAS. THE COMBINATION OF A VERY UNSTABLE AIRMASS...HIGH AMOUNTS OF VERTICAL WIND SHEAR...AND AN EASTWARD MOVING COLD FRONT WILL RESULT IN A POSSIBLE SEVERE WEATHER OUTBREAK IN THE MODERATE RISK AREA. TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE ALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER AND WEST OF A LINE FROM DECATURVILLE TENNESSEE TO CHARLESTON MISSISSIPPI. THIS INCLUDES MEMPHIS...JACKSON AND DYERSBURG. SHOWERS AND THUNDERSTORMS WILL PUSH INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI LATE TONIGHT AND EARLY MONDAY MORNING. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE POSSIBLE. PEOPLE IN THE MIDSOUTH ARE URGED TO MONITOR NOAA WEATHER RADIO AND THE LOCAL MEDIA FOR FUTURE FORECASTS AND STATEMENTS REGARDING THE POTENTIAL FOR SEVERE WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE WEATHER WILL LINGER EAST OF THE MISSISSIPPI MONDAY IN ADVANCE OF AN EASTWARD MOVING COLD FRONT. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL END ACROSS THE REGION BY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WARDELL 36.35N 89.82W
03/09/2006 PEMISCOT MO DEPT OF HIGHWAYS
TWO BUILDINGS SEVERELY DAMAGED. RADIO TOWER DAMAGED.
REPORT RECEIVED FROM MO DEPT OF TRANSPORTATION ON 3/13.
EVENT TIME APPROXIMATE.
&&
RSWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 117 PM CST MON MAR 13 2006 TNZ054-131945- HENDERSON TN- 117 PM CST MON MAR 13 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM CST...MOVING NORTHEAST AT 65 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 137 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496523.